Tornado, Carteret
- When
- August 15, 1:23 PM EST to 1:25 PM EST
- Where
- Carteret County, Harlowe
- Rating
- F0
- Path length
- 0.1 mi
- Path width
- 20 yd
- Reported by
- GENERAL PUBLIC
- Coordinates
- 34.833, -76.750
2 tornado, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Newport/Morehead City, NC wrote its last area forecast discussion before the first event at Aug 15, 7:48 AM EST, 5 hours 35 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 848 AM EDT SUN AUG 15 2004 .SHORT TERM UPDATE...SHOWERS CONT TO DEVELOP OVER AREA AND RGNL RDR LOOP SHOWS ALOT MORE DOWNSTREAM. WL MAINTAIN CAT POPS TODAY WITH ALL AREAS LIKELY TO SEE GOOD AMOUNTS OF RAIN. SEE NO REASON TO CHANGE FLOOD WATCH...AS MANY SPOTS HAVE VERY WET GROUND FROM ALL THE RAIN THE PAST FEW DAYS...AND WITH MHX SOUNDING SHOWING PRECIP WTR OVER 2 ICNHES WILL LIKELY SEE HEAVY DOWNPOURS THIS AFTN. MAY UPDATE TO LOWER TEMPS A BIT AS MOST WILL LIKELY HOLD IN THE 70S WITH THE CLOUDS AND RAIN. CSTL SITES MAY WARM A BIT IF BNDRY OFFSHORE CAN WORK INLAND. WL CONT TO HAVE ENHANCED HELICITY ALONG BNDRY...HOWEVER NOT EXPECTING MUCH INSTAB SO SHLD HAVE LIMITED TSRA/SVR THREAT. && .AVIATION...NUMEROUS SHRA EXPECTED TODAY WITH WIDESPREAD MVFR/IFR CONDITIONS. && .MARINE...WL LOWER SCA TO SCEC FOR CSTL WTRS. BUOYS NOW MAINLY 5 FT AND WITH WINDS EXPECTED TO REMAIN 15 KT OR LESS SHLD NOT REACH 6 FT. WIND DIRECTION NE ALONG CST WITH BNDRY OFFSHR...MDLS SHOW WINDS BECOMING MORE E/SE THIS AFTN AS BNDRY MOVES SLOWLY W. && .MHX WATCHES/WARNINGS/ADVISORIES... NC...FLOOD WATCH ENTIRE CWA EXCEPT OUTER BANKS. MARINE...NONE. RF
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 453 AM EDT SUN AUG 15 2004 NCZ029-044>047-079>081-090>095-098-103-104-160900- BEAUFORT NC-CARTERET NC-CRAVEN NC-DUPLIN NC-GREENE NC-JONES NC- LENOIR NC-MAINLAND DARE NC-MAINLAND HYDE NC-MARTIN NC-ONSLOW NC- OUTER BANKS DARE NC-OUTER BANKS HYDE NC-PAMLICO NC-PITT NC- TYRRELL NC-WASHINGTON NC- INCLUDING THE CITIES OF...ATLANTIC BEACH...BAYBORO...BEAUFORT... BELHAVEN...BEULAVILLE...BUXTON...CEDAR ISLAND...COLUMBIA...DUCK... EMERALD ISLE...ENGELHARD...FRISCO...GREENVILLE...HARKERS ISLAND... HATTERAS VILLAGE...HAVELOCK...JACKSONVILLE...KENANSVILLE... KILL DEVIL HILLS...KINSTON...KITTY HAWK...LA GRANGE...MANNS HARBOR... MANTEO...MOREHEAD CITY...NAGS HEAD...NEW BERN... NORTH TOPSAIL BEACH...OCRACOKE...ORIENTAL...PLYMOUTH...SNOW HILL... SWANQUARTER...SWANSBORO...TRENTON...WALLACE...WARSAW... WASHINGTON AND WILLIAMSTON 453 AM EDT SUN AUG 15 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...TODAY OCCASIONAL HEAVY RAIN IS EXPECTED THIS MORNING AND AFTERNOON. IN ADDITION...THUNDERSTORMS WITH HEAVY DOWNPOURS ARE POSSIBLE THIS AFTERNOON AND EVENING. SINCE THE GROUND IS ALREADY SATURATED...FLASH FLOODING FROM HEAVY RAIN IS POSSIBLE...AND A FLOOD WATCH IS IN EFFECT THROUGH MIDNIGHT. IN ADDITION TO THE HEAVY RAIN...STRONG THUNDERSTORMS MAY DEVELOP LATER THIS AFTERNOON AND EVENING AS A STATIONARY FRONT ALONG THE COAST MOVES NORTH THROUGH THE AREA AS A WARM FRONT. THESE THUNDERSTORMS WILL BE CAPABLE OF PRODUCING ISOLATED TORNADOES. THERE IS A HIGH RISK OF RIP CURRENTS ALONG AREA BEACHES THIS MORNING AND AFTERNOON. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED. PETRO
The Morehead City radar (KMHX), 13 km away, was scanning. The volume nearest the first event began at 18:24 UTC.
2 tornado. Local standard time, as filed.
Weak tornado moved from Harlowe in Carteret County to North Harlowe in southern Craven County with no damage reported.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in North Carolina in 2004Every state in 2004This day in weather historyThe tornado archive for North Carolina, 2004Warnings in North Carolina, August 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5421575, 5421576.